MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG PLEXA PROMRI DF-1 S 75; LEAD

BIOTRONIK SE & CO. KG PLEXA PROMRI DF-1 S 75; LEAD
Model Number 413998
Medical Device Problem Code Over-Sensing (1438)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is currently not available for analysis.No conclusion can be drawn based on available information at the moment.The file is closed.The investigation will be re-opened should additional data or the device become available.
 
Event or Problem Description
It was reported that 8 months after the implantation oversensing occurred.
 
Additional Manufacturer Narrative
The lead was explanted on (b)(6) 2019.It was also reported that the previous lead is capped but still in the patient.The device is currently not available for analysis.No conclusion can be drawn based on available information at the moment.The file is closed.The investigation will be re-opened should additional data or the device become available.
 
Additional Manufacturer Narrative
The lead was explanted on (b)(6) 2019.It was also reported that the previous lead is capped but still in the patient.The leads and the icd were returned and subjected to an extensive analysis.The memory content, as well as the therapeutic functionality of the icd, were inspected.In the available iegms, the occurrence of noise was observed in the right ventricular as well as the farfield channel.However, a thorough analysis of the icd proved the device to be fully functional.The inspection of the fragmented setrox and linox leads demonstrated insulation damages, consistent with lead to lead abrasion.These damages can be considered to be the root cause of the artifacts noted in (b)(6) 2018, as mentioned in the complaint description.The visual inspection of the plexa lead revealed a rubbed through insulation between 19cm and 21cm distal to the is-1 connector pin.The coating of the conductor cable to the ring electrode was damaged in this region.These findings most likely let to the reported artifacts in (b)(6) 2019.Based on the characteristics of the damages, it is reasonable to assume that the plexa lead was subject to severe mechanical stress in the implanted state due to constant friction against another implantable device such as the generator housing.Diagnostic images clarifying this assumption were not available.The manufacturing process for the three leads and the icd was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
PLEXA PROMRI DF-1 S 75
Common Device Name
LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key8983635
Report Number1028232-2019-03914
Device Sequence Number16975034
Product Code NVY
UDI-Device Identifier04035479150976
UDI-Public04035479150976
Combination Product (Y/N)N
PMA/510(K) Number
P980023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number413998
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer09/27/2019
11/20/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date09/27/2019
11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;